Random unary predicates

Almost sure theories and countable models

Joel H. Spencer, Katherine St John

Research output: Contribution to journalArticle

Abstract

Let Un, p be the random unary predicate and Tk be the almost sure first-order theory of Un, p under the linear ordering, where k is a positive integer and n-1/k ≪p(n) ≪ n-1/(k + 1). For each k, we give an axiomatization for the theory Tk. We find a model ℳk of Tk of order type roughly that of Zk and show that no other models of Tk exist of smaller size.

Original languageEnglish (US)
Pages (from-to)229-248
Number of pages20
JournalRandom Structures and Algorithms
Volume13
Issue number3-4
StatePublished - Oct 1998

Fingerprint

Unary
Predicate
Countable
Linear Ordering
Order Type
Axiomatization
First-order
Integer
Model

ASJC Scopus subject areas

  • Computer Graphics and Computer-Aided Design
  • Software
  • Mathematics(all)
  • Applied Mathematics

Cite this

Random unary predicates : Almost sure theories and countable models. / Spencer, Joel H.; St John, Katherine.

In: Random Structures and Algorithms, Vol. 13, No. 3-4, 10.1998, p. 229-248.

Research output: Contribution to journalArticle

@article{fd465bd1a4704980bf1046daefc8cba6,
title = "Random unary predicates: Almost sure theories and countable models",
abstract = "Let Un, p be the random unary predicate and Tk be the almost sure first-order theory of Un, p under the linear ordering, where k is a positive integer and n-1/k ≪p(n) ≪ n-1/(k + 1). For each k, we give an axiomatization for the theory Tk. We find a model ℳk of Tk of order type roughly that of Zk and show that no other models of Tk exist of smaller size.",
author = "Spencer, {Joel H.} and {St John}, Katherine",
year = "1998",
month = "10",
language = "English (US)",
volume = "13",
pages = "229--248",
journal = "Random Structures and Algorithms",
issn = "1042-9832",
publisher = "John Wiley and Sons Ltd",
number = "3-4",

}

TY - JOUR

T1 - Random unary predicates

T2 - Almost sure theories and countable models

AU - Spencer, Joel H.

AU - St John, Katherine

PY - 1998/10

Y1 - 1998/10

N2 - Let Un, p be the random unary predicate and Tk be the almost sure first-order theory of Un, p under the linear ordering, where k is a positive integer and n-1/k ≪p(n) ≪ n-1/(k + 1). For each k, we give an axiomatization for the theory Tk. We find a model ℳk of Tk of order type roughly that of Zk and show that no other models of Tk exist of smaller size.

AB - Let Un, p be the random unary predicate and Tk be the almost sure first-order theory of Un, p under the linear ordering, where k is a positive integer and n-1/k ≪p(n) ≪ n-1/(k + 1). For each k, we give an axiomatization for the theory Tk. We find a model ℳk of Tk of order type roughly that of Zk and show that no other models of Tk exist of smaller size.

UR - http://www.scopus.com/inward/record.url?scp=0032221889&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032221889&partnerID=8YFLogxK

M3 - Article

VL - 13

SP - 229

EP - 248

JO - Random Structures and Algorithms

JF - Random Structures and Algorithms

SN - 1042-9832

IS - 3-4

ER -